MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during implantation of an intraocular lens (iol) a plastic filament came out together with the lens, it could be removed in time so it was not placed inside of the capsular bag.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction: on initial mdr the device code of 2969 was an error.It should have been 2944 on the original mdr.The sample was returned for analysis and the reported complaint could not be confirmed.Plastic container returned.Multiple fiber/ particulate type materials observed in the tub.No determination can be made which item was related to the reported complaint.We are unable to determine the root cause for the reported complaint "plastic fiber during iol delivery".Multiple fiber/ particulate type materials observed in the returned container.No determination can be made which item was related to the reported complaint.Based on these investigation findings, we are unable to verify if the product contributed to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15794922
Report Number9612169-2022-00614
Device Sequence Number11950694
Product Code HQL
UDI-Device Identifier00380652396530
UDI-Public00380652396530
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberCNA0T0
Device Lot Number25156364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date02/08/2023
Date Device Manufactured02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL WITH THE AUTONOME DS; PROVISC
Patient SexUnknown